Hail, Lowndes
- When
- March 9, 8:36 AM CST
- Where
- Lowndes County, Ft Deposit
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.983, -86.583
Pea to penny size hail was observed near Fort Deposit.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 9, 2:29 AM CST, 6 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 229 AM CST SUN MAR 09 2003 COLD FRONT ACROSS THE NORTHWEST SECTIONS OF ALABAMA WILL MOVE MOVE SLOWLY SOUTHEAST ACROSS THE AREA TODAY. VORT MAX/IMPULSE WILL MOVE RAPIDLY FROM WEST TO EAST ACROSS THE SOUTHERN SECTIONS OF THE AREA MAINLY THIS MORNING. LATEST RADAR LOOPS SHOW MAINLY LIGHT PRECIP ACROSS THE WESTERN SECTIONS OF THE AREA AT THE PRESENT TIME. FOR TODAY...WILL GENERALLY GO WITH ISOLATED SHOWERS ACROSS THE CENTRAL SECTIONS...WITH SCATTERED POPS ACROSS THE SOUTH. WILL ALSO MENTION THUNDERSTORMS POSSIBLE ACROSS THE SOUTHERN SECTIONS. RAPID DRYING WILL TAKE PLACE TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. NICE DAY ON TAP FOR MONDAY WITH MOSTLY SUNNY SKIES CENTRAL SECTIONS AND PARTLY CLOUDY CONDITIONS FURTHER TO THE SOUTH. FOR TEMPERATURES USED A BLEND OF MODEL GUIDANCE TODAY AND TONIGHT... THEN WENT ABOVE GUIDANCE ON MONDAY DUE TO MORE EXPECTED SUNSHINE AND ONLY WEAK COLD AIR ADVECTION. LOOKING AT THE REMAINDER OF THE WORK WEEK...PATTERN APPEARS TO BE RATHER QUIET AS WEAKER ZONAL FLOW PREVAILS. WILL SHOW AN INCREASE IN CLOUDS FOR THURSDAY THROUGH SATURDAY AS LOW LEVEL SOUTHERLY FLOW DEVELOPS...BUT WILL HOLD OFF ON AN MENTION OF PRECIP FOR NOW. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. BHM 65/38/63/38/66 10000 MGM 68/42/68/41/70 4-000 .BHM...NONE.
ALZ011>015-017>050-091445- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 737 AM CST SUN MAR 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE AREA TODAY. WITH THE MOST AVAILABLE MOISTURE ACROSS SOUTHERN ALABAMA...THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF A LINE FROM DEMOPOLIS...TO MONTGOMERY...TO PHENIX CITY. THE THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. MINOR RIVER FLOODING WILL CONTINUE TO OCCUR ALONG THE SOUTHERN BLACK WARRIOR RIVER BASIN...AND ON THE SOUTHERN TOMBIGBEE RIVER BASIN. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... THE SOUTHERN REACHES OF BOTH THE BLACK WARRIOR AND THE TOMBIGBEE RIVERS ARE EXPECTED TO FALL BELOW FLOOD STAGE ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY DUE TO THE ISOLATED NATURE OF THE POTENTIAL SEVERE THUNDERSTORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 AM CST SUN MAR 09 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM GOSHEN AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION. HAIL
RANGING 3/4 TO 13/4
INCH.
0435 AM LITTLE OAK AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATIONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST SUN MAR 09 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM GOSHEN AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION. HAIL
RANGING 3/4 TO 13/4
INCH.
0435 AM LITTLE OAK AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION
0640 AM FORT DEPOSIT AL 1.75 IN HAIL
03/09/03 LOWNDES P.D.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST SUN MAR 09 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
....COR LOWNDES TIME....
0430 AM GOSHEN AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION. HAIL
RANGING 3/4 TO 13/4
INCH.
0435 AM LITTLE OAK AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION
0740 AM FORT DEPOSIT AL 1.75 IN HAIL
03/09/03 LOWNDES P.D.PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST SUN MAR 09 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM GOSHEN AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION. HAIL
RANGING 3/4 TO 1 3/4
INCH.
0435 AM LITTLE OAK AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION
0740 AM FORT DEPOSIT AL 1.75 IN HAIL
03/09/03 LOWNDES P.D.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Pea to penny size hail was observed near Fort Deposit.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348088.